Hair loss is a common side effect of cancer treatments. It is common in those undergoing chemotherapy as part of one’s cancer treatment. Not all who undergo these types of treatments will experience hair loss. Chemotherapy drugs often damage hair follicles, causing the hair to fall out. Some therapies will only affect the hair on your scalp, while others will affect hair all over the body.
This process is unsettling to both men and women who experience it. If you or a loved one are experiencing hair loss due to cancer treatments, you are not alone. There are techniques and resources available to help you along the way: Click HERE to learn more.
• Since each case is different, ask your Beacon Advocate or medical team, if hair loss is likely to happen to you.
• If hair loss is inevitable consider cutting your hair very short or shave it before it falls out.
• Be gentle when brushing or washing your hair. Try a wide-tooth comb.
• Be sure to protect your scalp from heat, cold, and the sun.
• If you are undergoing chemotherapy treatments that may cause hair loss, ask your treatment team if cooling caps are right for you.
• Some folks prefer to use hats and scarfs instead of wigs as they find it more comfortable.
• Scalp coverings and wigs are typically covered when undergoing chemotherapy treatment with a prescription for a cranial prosthesis.
• If you are experiencing hair loss and are considering a wig, we want you to know there are many helpful resources available to you
• If you are going to purchase a wig, try on different styles until you find the one that is perfect for you.
• Do not be alarmed when new hair starts to grow in. It may break easily at first.
• You may want to keep hair short and easy to style as it grows in.